MAUDE Adverse Event Report: PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIM045
Medical Device Problem Code Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the px slim was ovalized approximately 2.0 cm from the distal tip.Conclusions: evaluation of the returned device revealed the px slim was ovalized on its distal end.This damage may have occurred due to forceful manipulation of the px slim within patient anatomy.This ovalization may have contributed to the resistance experienced during the procedure.Further evaluation revealed the ruby coil was detached.Since the ruby coil was reportedly removed from the procedure with no mention of detachment, the detachment was likely incidental to the reported failure.The ruby coil could not be functionally tested for advancement through a microcatheter due to the detachment.Penumbra coils and catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2018-00360.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic using a ruby coil and a px slim delivery microcatheter (px slim).During the procedure, the physician successfully deployed and detached multiple ruby coils in the target location using the px slim.The physician then experienced resistance while advancing a ruby coil through the px slim, and therefore, the px slim and the ruby coil were removed.The procedure was then completed using a new px slim and a new ruby coil.There was no report of an adverse effect to the patient.

Brand Name
PX SLIM DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7277547
Report Number3005168196-2018-00361
Device Sequence Number11260974
Product Code DQY
UDI-Device Identifier00814548016405
UDI-Public00814548016405
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K100826
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/22/2019
Device Catalogue NumberPXSLIM045
Device Lot NumberF73303
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2018
Initial Report FDA Received Date02/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1